Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 111, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 18, 2009, 4:21 PM CDT for Delaware County, Ottawa County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2009, 4:21 PM CDT (21:21 UTC)
- Expired
- Apr 18, 2009, 5:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Delaware County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 87 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 182121
SVRTSA
OKC041-115-182215-
/O.NEW.KTSA.SV.W.0111.090418T2121Z-090418T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
421 PM CDT SAT APR 18 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA
SOUTHERN OTTAWA COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 515 PM CDT
* AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES WEST
OF AFTON TO 7 MILES WEST OF CLEORA...MOVING EAST AT 25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...CLEORA...
AFTON...BERNICE...NARCISSA...FAIRLAND AND WYANDOTTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3685 9462 3662 9462 3657 9502 3660 9501
3660 9500 3682 9500
TIME...MOT...LOC 2121Z 255DEG 21KT 3672 9510 3661 9507
$$2 follow-up statements
000 WWUS54 KTSA 182204 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 504 PM CDT SAT APR 18 2009 OKC041-115-182215- /O.CON.KTSA.SV.W.0111.000000T0000Z-090418T2215Z/ DELAWARE OK-OTTAWA OK- 504 PM CDT SAT APR 18 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR SOUTHEASTERN OTTAWA AND NORTHERN DELAWARE COUNTIES... AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FAIRLAND TO 7 MILES SOUTHEAST OF FAIRLAND...MOVING EAST AT 25 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WYANDOTTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3685 9462 3662 9462 3660 9483 3682 9486 TIME...MOT...LOC 2204Z 255DEG 21KT 3678 9480 3667 9477 $$
000 WWUS54 KTSA 182219 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 519 PM CDT SAT APR 18 2009 OKC041-115-182228- /O.EXP.KTSA.SV.W.0111.000000T0000Z-090418T2215Z/ DELAWARE OK-OTTAWA OK- 519 PM CDT SAT APR 18 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OTTAWA AND NORTHERN DELAWARE COUNTIES EXPIRED AT 515 PM CDT... THE THUNDERSTORM WAS MOVING OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT. LAT...LON 3685 9462 3662 9462 3660 9483 3682 9486 TIME...MOT...LOC 2204Z 255DEG 21KT 3678 9480 3667 9477 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 2:43 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Apr 18, 2:43 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 243 PM CDT SAT APR 18 2009 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP OVER PORTIONS OF NORTHEASTERN OKLAHOMA AND NORTHWEST ARKANSAS. A FEW BREAKS IN THE CLOUDS HAVE ALLOWED FOR ADDITIONAL DESTABILIZATION ACROSS THIS AREA WITH LIFTED INDICES AROUND -6 DEG C SOUTH OF TULSA. A FEW OF THESE STORMS COULD CONTINUE TO INTENSIFY THROUGH THE AFTERNOON HOURS WITH THE THREAT FOR LARGE HAIL. THE GREATER SEVERE WEATHER THREAT WILL LIKELY OCCUR THIS EVENING AS STORMS DEVELOP ALONG COLD FRONT/DRY LINE AND PUSH INTO NORTHEAST OKLAHOMA. MID LEVEL LAPSE RATES WILL CONTINUE TO STEEPEN ACROSS AFOREMENTIONED AREA THIS EVENING INTO THE OVERNIGHT HOURS AS VERY COLD 500 MB AIR SWINGS AROUND BASE OF UPPER LOW. RAIN WITH A FEW EMBEDDED THUNDERSTORMS WILL LIKELY CONTINUE ON THE BACKSIDE OF SYSTEM INTO SUNDAY ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BEFORE SHIFTING EAST BY LATE AFTERNOON. REMAINDER OF THE FORECAST GENERALLY STAYED CLOSE TO THE MAV/MEX GUIDANCE. RAIN CHANCES WILL REMAIN LOW THROUGH MUCH OF NEXT WEEK WITH WARMING TREND AS UPPER RIDGE BUILDS OVER THE CENTRAL/SOUTHERN PLAINS. && .PRELIMINARY POINT TEMPS/POPS... TUL 53 66 47 69 / 70 30 0 0 FSM 56 68 46 69 / 70 30 10 0 MLC 52 69 45 71 / 50 10 10 0 BVO 50 65 44 70 / 90 40 0 0 FYV 51 63 41 64 / 90 40 0 0 BYV 52 62 42 63 / 90 50 10 0 MKO 52 66 44 69 / 60 20 0 0 MIO 53 65 44 67 / 90 40 0 0 F10 50 65 45 70 / 60 20 10 0 HHW 54 69 48 72 / 40 10 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...22 LONG TERM....12
Hazardous weather outlook, Apr 18, 3:21 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 321 PM CDT SAT APR 18 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 321 PM CDT SAT APR 18 2009 ...STRONG TO SEVERE STORMS WILL REMAIN POSSIBLE THROUGH THE EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... AHEAD OF A STRONG UPPER LEVEL LOW PRESSURE SYSTEM... AND WITH COOLING TEMPERATURES ALOFT... SEVERE STORMS CONTAINING LARGE HAIL WILL CONTINUE TO BE POSSIBLE THROUGH THE LATE AFTERNOON AND EVENING HOURS. IN ADDITION... THUNDERSTORMS HAVE DEVELOPED AND STRENGTHENED ALONG THE DRYLINE IN PARTS OF WESTERN OKLAHOMA. THIS ACTIVITY WILL TRANSLATE EASTWARD AS THE AFTERNOON AND EVENING PROGRESSES...LEADING TO THE POSSIBILITY OF ADDITIONAL SEVERE STORMS LATER THIS EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY THROUGH FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE INTO SUNDAY AS THE CORE OF THE UPPER LOW PASSES OVER THE REGION. A LACK OF BOTH INSTABILITY AND WIND SHEAR WILL LIMIT THE SEVERE WEATHER POTENTIAL ON SUNDAY. THE REMAINDER OF THE WORK WEEK WILL REMAIN DRY AND MILD AS STRONG HIGH PRESSURE BUILDS ACROSS THE CENTRAL UNITED STATES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 6:10 AM CDT | Special Weather Statement | TSA | Osage | 50 min |
| Apr 18, 6:46 AM CDT | Special Weather Statement | TSA | Washington | 44 min |
| Apr 18, 2:43 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 47 min |
| Apr 18, 2:55 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 65 min |
| Apr 18, 3:09 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Ottawa, Rogers | 66 min |
| Apr 18, 3:48 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Rogers | 57 min |
| Apr 18, 4:57 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee | 63 min |
| Apr 18, 5:01 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 59 min |
| Apr 18, 5:11 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 64 min |
| Apr 18, 5:21 PM CDT | Areal Flood Advisory | TSA | Ottawa | 54 min |
| Apr 18, 5:24 PM CDT | Special Weather Statement | TSA | Delaware | 51 min |
| Apr 18, 5:26 PM CDT | Special Weather Statement | TSA | Pittsburg | 49 min |
| Apr 18, 5:34 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 56 min |
| Apr 18, 5:47 PM CDT | Special Weather Statement | TSA | McIntosh | 43 min |
| Apr 18, 5:55 PM CDT | Areal Flood Advisory | TSA | Cherokee, Muskogee, Wagoner | 2 hr |
| Apr 18, 6:03 PM CDT | Flash Flood Warning | TSA | Cherokee, Muskogee, Wagoner | 3 hr |
| Apr 18, 6:15 PM CDT | Special Weather Statement | TSA | Pittsburg | 45 min |
| Apr 18, 6:36 PM CDT | Special Weather Statement | TSA | Muskogee | 39 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.